TITLE

Heuristic strategies for the approximation of stability factors in quadratically nonlinear parametrized PDEs

AUTHOR(S)
Manzoni, Andrea; Negri, Federico
PUB. DATE
October 2015
SOURCE
Advances in Computational Mathematics;Oct2015, Vol. 41 Issue 5, p1255
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
In this paper we present some heuristic strategies to compute rapid and reliable approximations to stability factors in nonlinear, inf-sup stable parametrized PDEs. The efficient evaluation of these quantities is crucial for the rapid construction of a posteriori error estimates to reduced basis approximations. In this context, stability factors depend on the problem's solution, and in particular on its reduced basis approximation. Their evaluation becomes therefore very expensive and cannot be performed prior to (and independently of) the construction of the reduced space. As a remedy, we first propose a linearized, heuristic version of the Successive Constraint Method (SCM), providing a suitable estimate - rather than a rigorous lower bound as in the original SCM - of the stability factor. Moreover, for the sake of computational efficiency, we develop an alternative heuristic strategy, which combines a radial basis interpolant, suitable criteria to ensure its positiveness, and an adaptive choice of interpolation points through a greedy procedure. We provide some theoretical results to support the proposed strategies, which are then applied to a set of test cases dealing with parametrized Navier-Stokes equations. Finally, we show that the interpolation strategy is inexpensive to apply and robust even in the proximity of bifurcation points, where the estimate of stability factors is particularly critical.
ACCESSION #
111241747

 

Related Articles

  • On a regularity criterion for the Navier–Stokes equations involving gradient of one velocity component. Yong Zhou; Pokorný, Milan // Journal of Mathematical Physics;Dec2009, Vol. 50 Issue 12, p123514 

    We improve the regularity criterion for the incompressible Navier–Stokes equations in the full three-dimensional space involving the gradient of one velocity component. The method is based on recent results of Cao and Titi [see “Regularity criteria for the three dimensional...

  • BLOW-UP OF SMOOTH SOLUTIONS TO THE NAVIER--STOKES EQUATIONS OF COMPRESSIBLE VISCOUS HEAT-CONDUCTING FLUIDS. Zhong Tan; Yanjin Wang // Journal of the Australian Mathematical Society;Apr2010, Vol. 88 Issue 2, p239 

    We give a simpler and refined proof of some blow-up results of smooth solutions to the Cauchy problem for the Navier-Stokes equations of compressible, viscous and heat-conducting fluids in arbitrary space dimensions. Our main results reveal that smooth solutions with compactly supported initial...

  • LOCAL AND PARALLEL FINITE ELEMENT ALGORITHMS FOR THE NAVIER-STOKES PROBLEM. Yinnian He; Jinchao Xu; Aihui Zhou // Journal of Computational Mathematics;May2006, Vol. 24 Issue 3, p227 

    Based on two-grid discretizations, in this paper, some new local and parallel finite element algorithms are proposed and analyzed for the stationary incompressible Navier-Stokes problem. These algorithms are motivated by the observation that for a solution to the Navier-Stokes problem, low...

  • Existence and Regularity of Very Weak Solutions of the Stationary Navier�Stokes Equations. Hyunseok Kim // Archive for Rational Mechanics & Analysis;Jul2009, Vol. 193 Issue 1, p117 

    We consider the stationary Navier�Stokes equations in a bounded domain O in R n with smooth connected boundary, where n = 2, 3 or 4. In case that n = 3 or 4, existence of very weak solutions in L n ( O) is proved for the data belonging to some Sobolev spaces of negative order. Moreover we...

  • The Regularity of Weak Solutions of the 3D Navier�Stokes Equations in $${B^{-1}_{\infty,\infty}}$$. CHESKIDOV, A.; SHVYDKOY, R.; SVERAK, V. // Archive for Rational Mechanics & Analysis;Jan2010, Vol. 195 Issue 1, p159 

    We show that if a Leray�Hopf solution u of the three-dimensional Navier�Stokes equation belongs to $${C((0,T]; B^{-1}_{\infty,\infty})}$$ or its jumps in the $${B^{-1}_{\infty,\infty}}$$-norm do not exceed a constant multiple of viscosity, then u is regular for (0, T]. Our method uses...

  • On the uniqueness and stability of solutions of extremal problems for the stationary Navier-Stokes equations. Alekseev, G.; Brizitskii, R. // Differential Equations;Jan2010, Vol. 46 Issue 1, p70 

    We consider inverse extremal problems for the stationary Navier-Stokes equations. In these problems, one seeks an unknown vector function occurring in the Dirichlet boundary condition for the velocity and the solution of the considered boundary value problem on the basis of the minimization of...

  • Finite-dimensional controllability for systems of Navier-Stokes type. Chebotarev, A. // Differential Equations;Oct2010, Vol. 46 Issue 10, p1498 

    We consider the problem of partial controllability for an evolution equation with a quadratic nonlinearity, in which one should provide, at a given time, a given projection of the solution onto some finite-dimensional subspace by using the action of external forces that belong to one and the...

  • Large Deviations for Stochastic Tamed 3D Navier-Stokes Equations. R�ckner, Michael; Tusheng Zhang; Xicheng Zhang // Applied Mathematics & Optimization;Apr2010, Vol. 61 Issue 2, p267 

    In this paper, using weak convergence method, we prove a large deviation principle of Freidlin-Wentzell type for the stochastic tamed 3D Navier-Stokes equations driven by multiplicative noise, which was investigated in (R�ckner and Zhang in Probab. Theory Relat. Fields 145(1�2),...

  • Numerical study on the gap flow of a semi-spade rudder to reduce gap cavitation. Park, Sunho; Heo, Jaekyung; Yu, Byeongseok // Journal of Marine Science & Technology;Mar2010, Vol. 15 Issue 1, p78 

    The flow around the gap of a semi-spade rudder was simulated as part of an effort to minimize gap cavitation. Simulations were performed for various devices aimed at controlling the gap flow in two-dimensional and three-dimensional domains using the Reynolds-averaged Navier-Stokes equations. A...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics